Alert archive / Illinois / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Mar 9, 2009, 3:03 AM CDT for 10 counties in Illinois. It took effect at Mar 9, 2009, 10:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 3:03 AM CDT (08:03 UTC)
- In effect from
- Mar 9, 2009, 10:00 PM CDT
- Expired
- Mar 10, 2009, 12:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 090803 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CDT MON MAR 9 2009 ...ANOTHER ROUND OF HEAVY RAIN MAY CAUSE MORE FLOODING... .A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL AFFECT THE MID MISSISSIPPI VALLEY TONIGHT AND TUESDAY MORNING. THIS WILL SPREAD ANOTHER ROUND OF HEAVY RAIN ACROSS OUR AREA. SOIL IS SATURATED FROM HEAVY RAINFALL FROM SATURDAY NIGHT AND SUNDAY...AND IS STILL PARTIALLY FROZEN AS WELL...SO FLOODING WILL BE A POSSIBILITY AGAIN NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. ILZ027>031-036>038-040-041-091615- /O.NEW.KILX.FF.A.0002.090310T0300Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 303 AM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL... MASON...MCLEAN...PEORIA...SCHUYLER...STARK...TAZEWELL AND WOODFORD. * FROM THIS EVENING THROUGH TUESDAY MORNING. * HEAVY RAINFALL OF 1.5 TO 2 INCHES IS EXPECTED ACROSS CENTRAL ILLINOIS TONIGHT AND TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. MUCH OF THIS SAME AREA ALREADY RECEIVED 1 TO 3 INCHES FROM THE LAST STORM SYSTEM...SATURATING THE SOIL. THE ADDITIONAL RAINFALL WILL LEAD TO POTENTIAL FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GEELHART
5 follow-up statements
000 WGUS63 KILX 091703 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1203 PM CDT MON MAR 9 2009 ...HEAVY RAINFALL STILL ON TAP LATE TONIGHT AND TUESDAY MORNING... .THE COLD FRONT THAT MOVED THROUGH ON SUNDAY HAS STALLED TO THE SOUTH OF ILLINOIS...AND WILL BEGIN TO RETREAT NORTHWARD AS A WARM FRONT TONIGHT. A STORM SYSTEM IS MOVING INTO THE SOUTHERN PLAINS TODAY AND WILL TRACK NORTHEAST ALONG THE WARM FRONT...SPREADING MORE RAIN AND THUNDERSTORMS INTO THE REGION TONIGHT. AS THE STORM CLOSES IN TOWARD MIDNIGHT...RAIN WILL BECOME HEAVY AT TIMES AND CONTINUE INTO MIDDAY TUESDAY. ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE OVER AREAS THAT ALREADY RECEIVED HEAVY RAIN SATURDAY NIGHT AND SUNDAY. THIS WILL POSE A RISK FOR FLASH FLOODING OVER THE WATCH AREA. ILZ027>031-036>038-040-041-100115- /O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 1203 PM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA... SCHUYLER...STARK...TAZEWELL AND WOODFORD. * FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING * HEAVY RAINFALL OF 1.5 TO 2 INCHES IS EXPECTED TONIGHT AND TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CHURCHILL
000 WGUS63 KILX 091926 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 226 PM CDT MON MAR 9 2009 ...PERIODS OF HEAVY RAINFALL ARE EXPECTED TO MOVE INTO THE REGION THIS EVENING AND COUNTINUE TUESDAY... .A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL MOVE SLOWLY NORTHWARD OVER THE NEXT 12 TO 24 HOURS. A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ALONG THIS BOUNDARY AND BRING SIGNIFICANT RAINFALL TO THE AREA BEGINNING THIS EVENING AND CONTINUING INTO TUESDAY MORNING. THIS RAINFALL FALLING ON TOP OF SATURATED GROUND FROM SUNDAYS STORMS WILL RUNOFF QUICKLY AND BRING POTENTIAL FOR RAPIDLY DEVELOPING FLOODING CONDITIONS. ILZ027>031-036>038-040-041-100130- /O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 226 PM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA... SCHUYLER...STARK...TAZEWELL AND WOODFORD. * FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING * HEAVY RAINFALL OF 2 TO 3 INCHES IS EXPECTED TONIGHT AND TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 100129 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 829 PM CDT MON MAR 9 2009 ...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TUESDAY... .A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL MOVE SLOWLY NORTHWARD OVER THE NEXT 12 TO 24 HOURS. A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ALONG THIS BOUNDARY AND BRING SIGNIFICANT RAINFALL TO THE AREA BEGINNING THIS EVENING AND CONTINUING INTO TUESDAY MORNING. THIS RAINFALL FALLING ON TOP OF SATURATED GROUND FROM SUNDAYS STORMS WILL RUNOFF QUICKLY AND BRING POTENTIAL FOR RAPIDLY DEVELOPING FLOODING CONDITIONS. ILZ027>031-036>038-040-041-100930- /O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 829 PM CDT MON MAR 9 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA... SCHUYLER...STARK...TAZEWELL AND WOODFORD. * THROUGH TUESDAY MORNING * HEAVY RAINFALL OF 2 TO 3 INCHES IS EXPECTED TONIGHT AND TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SMITH
000 WGUS63 KILX 100801 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 301 AM CDT TUE MAR 10 2009 ...PERIODS OF HEAVY RAINFALL WILL CONTINUE THIS MORNING... .A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL MOVE SLOWLY NORTHWARD TODAY. A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ALONG THIS BOUNDARY...ENHANCING THE RAINFALL OVER CENTRAL ILLINOIS. THIS RAINFALL...FALLING ON TOP OF SATURATED GROUND FROM SUNDAYS STORMS...WILL RUNOFF QUICKLY AND BRING POTENTIAL FOR RAPIDLY DEVELOPING FLOODING CONDITIONS. ILZ027>031-036>038-040-041-101615- /O.CON.KILX.FF.A.0002.000000T0000Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 301 AM CDT TUE MAR 10 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA... SCHUYLER...STARK...TAZEWELL AND WOODFORD. * UNTIL NOON CDT TODAY. * PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS MORNING. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING. * FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GEELHART
000 WGUS63 KILX 101705 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1205 PM CDT TUE MAR 10 2009 ...FLASH FLOOD WATCH HAS EXPIRED... ILZ027>031-036>038-040-041-101815- /O.EXP.KILX.FF.A.0002.000000T0000Z-090310T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA 1205 PM CDT TUE MAR 10 2009 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS EXPIRED. THE THREAT FOR HEAVY RAIN HAS SHIFT TO THE SOUTHEAST OF THE AREA. ADDITIONAL STORMS WILL BE DEVELOPING THIS AFTERNOON ALONG AND AHEAD OF A FAST MOVING COLD FRONT. HOWEVER...THE HEAVIEST RAINFALL IS EXPECTED TO BE OVER CENTRAL AND EASTERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. $$ GOETSCH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Mar 9, 2:28 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 9, 2:28 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 228 AM CDT MON MAR 9 2009 .DISCUSSION... ISSUED 228 AM CDT MON MAR 9 2009 SURFACE LOW WHICH MOVED ACROSS THE STATE YESTERDAY IS CURRENTLY LOCATED NEAR DETROIT...WITH UPPER AIR ANALYSES SHOWING LOW HAS BECOME RATHER VERTICALLY STACKED. DECK OF STRATOCUMULUS CLOUDS FROM 1500 TO 2000 FEET COVERS MUCH OF THE CWA NORTH OF I-70...BUT WAS STARTING TO SHOW SOME SIDES OF ERODING A BIT ACROSS THE NORTH. WATER VAPOR IMAGERY SHOWING NEXT SHORTWAVE DIGGING INTO THE PACIFIC NORTHWEST...WHICH WILL AFFECT OUR WEATHER IN THE NEXT DAY OR TWO. INCOMING STORM SYSTEM FOR THIS EVENING THROUGH WEDNESDAY IS THE PRIMARY FORECAST ISSUE FOR TODAY. SHORT TERM...TODAY THROUGH WEDNESDAY... HIGH PRESSURE RIDGE TO PUSH ACROSS ILLINOIS THIS MORNING...WITH SOUTHEAST WINDS PICKING UP BEHIND IT. TEMPERATURES WILL BE A GOOD 10-15 DEGREES COOLER THAN ON SUNDAY...BUT STILL SEVERAL DEGREES ABOVE NORMAL. MODELS HAVE COME INTO MORE OF AN AGREEMENT WITH HOW FAST PRECIPITATION WILL PUSH INTO THE CWA TODAY. GFS AND SREF ARE THE FASTER MODELS...WHICH START TO PUSH SOME QPF INTO THE FAR WESTERN CWA BY 00Z AHEAD OF A FRONTAL BOUNDARY/NEGATIVELY TILTED TROUGH AXIS FROM MINNESOTA INTO THE CENTRAL PLAINS. DID ADD SOME SLIGHT SHOWER CHANCES WEST OF JACKSONVILLE THIS AFTERNOON...BUT FEEL MUCH OF THE RAIN WILL BE AFTER SUNSET. MODELS SHOWING THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON...AS MOISTURE ADVECTS NORTHWARD FROM THE GULF COURTESY OF A LOW LEVEL JET REACHING NEAR 50 KNOTS BY 06Z. NORTHERN CWA ALREADY HAS SEEN 1 TO 3 INCHES OF RAIN FROM THE LAST SYSTEM...WITH RESULTING FLASH FLOOD GUIDANCE ON THE LOW SIDE. WILL ISSUE A FLASH FLOOD WATCH FOR AREAS NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. LOCATIONS JUST TO THE SOUTH OF THIS ONLY SAW 1/2 INCH OR LESS IN MORE SCATTERED RAINS YESTERDAY...AND SHOULD BE BETTER ABLE TO HANDLE THIS MUCH RAIN AT THE MOMENT. MUCH OF THE CWA WILL BE IN THE WARM SECTOR ON TUESDAY...AS NEXT WAVE OF LOW PRESSURE RIDES NORTHEAST ALONG THE FRONT. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE AFTERNOON AND EVENING...WITH A SLIGHT RISK ALREADY DESIGNATED BY SPC. TIMING OF THE FRONTAL PASSAGE ON TUESDAY EVENING ALSO UP IN THE AIR...WITH THE FASTER GFS/ECMWF SWEEPING IT ACROSS THE CWA BETWEEN SUNSET AND MIDNIGHT AND THE NAM LAGGING IT BEHIND A BIT. THE FASTER SOLUTION WAS FAVORED PER HPC RECOMMENDATIONS. WINDS EXPECTED TO CRANK UP BEHIND THE LOW...WHICH SHOULD SIGNIFICANTLY STRENGTHEN AS IT MOVES NORTHEAST FROM WISCONSIN INTO WESTERN ONTARIO. TIGHT PRESSURE GRADIENT BETWEEN THE SURFACE LOW OF 986 MB...AND INCOMING CANADIAN HIGH PRESSURE NEAR 1040 MB...WILL RESULT IN VERY WINDY CONDITIONS ACROSS ESPECIALLY THE NORTHERN CWA TUESDAY NIGHT. THESE AREAS COULD SEE WINDS GUSTING TO NEAR 40 MPH...AND FUTURE SHIFTS WILL NEED TO MONITOR FOR POTENTIAL WIND ADVISORY ISSUANCE. WINDS SHOULD DIMINISH SOME ON WEDNESDAY BUT WILL STILL BE RATHER BLUSTERY. LONG TERM...THURSDAY THROUGH SUNDAY... QUIET WEATHER EXPECTED FOR THE LATTER PART OF THE WEEK...AS STRONG CANADIAN HIGH PRESSURE BUILDS EAST ACROSS THE GREAT LAKES. ILLINOIS TO REMAIN ON THE PERIPHERY OF NORTHERN JET STREAM LATE IN THE WEEK...WITH SOUTHERN STREAM REMAINING NEAR THE GULF COAST. MORE ACTIVE CONDITIONS ARE POSSIBLE EARLY NEXT WEEK...AS CUTOFF UPPER LOW PUSHES EAST ACROSS THE SOUTHERN PART OF THE NATION. GEELHART && .AVIATION... ISSUED 1125 PM CDT SUN MAR 8 2009 MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH ANY DECREASE IN THE MVFR CIGS OVERNIGHT. LATEST CLOUD TRENDS THROUGH THE EVENING HAVE SHOWN A DECREASE IN CLOUD COVER TO THE NORTH. 925 MB WIND PROFILERS SHOWING MORE OF A WESTERLY COMPONENT TO THE WIND ACRS OUR SRN TAF SITES INDICATING MORE OF A WEST TO EAST MOVEMENT OF THE SRN EDGE OF THE CLOUDS...WHILE TO THE NORTH...WINDS WERE MORE NWLY...A REFLECTION OF THE DEPARTING STORM SYSTEM FROM EARLIER SUNDAY. LAST FEW SATELLITE FRAMES INDICATING THE HOLE THAT HAD DEVELOPED TO OUR NORTH WAS BEGINNING TO SHRINK SOMEWHAT. WL CONTINUE WITH MVFR CIGS MOST AREAS BUT INDICATE SOME BKN CIGS ACRS THE NORTH TO TAKE INTO ACCOUNT THE PSBLTY OF SOME BREAKS DEVELOPING OVERNIGHT...ESP ACRS THE NORTH. ON MONDAY...WHAT MVFR CIGS AND VSBYS IN FOG THAT DO DEVELOP SHOULD GRDLY LIFT AS WINDS BECOME EASTERLY DURING THE LATE MRNG AND EARLY AFTN HOURS...HELPING TO MIX DOWN SOME DRIER AIR...AT LEAST TEMPORARILY. HOWEVER...RAPIDLY DETEIORATING CONDITIONS ARE EXPECTED AGAIN MONDAY NIGHT AS OUR FCST AREA WL BE NEAR THE AXIS OF A 60KT LOW LEVEL JET HELPING TO TRANSPORT ANOTHER SURGE OF MOISTURE NWD INTO CNTRL IL. THIS WILL BRING AN INCREASING THREAT OF RAIN AND PSBLY SOME CONVECTION BACK INTO THE AREA DURING THE EVENING HOURS WITH MVFR CIGS BY MID EVENING AND PSBLY LOWERING INTO THE IFR OR LIFR CATEGORY JUST AFTER THIS FCST PERIOD. WINDS SHOULD DIMINISH TO LESS THAN 10KTS IN ALL AREAS AFTR 08Z AND THEN BECOME EASTERLY AT ARND 10 KTS BY MONDAY AFTN. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM THIS EVENING THROUGH 1 PM TUESDAY AFTERNOON FOR ILZ027>031-036>038-040-041. &&
Hazardous weather outlook, Mar 8, 3:09 PM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SUN MAR 8 2009 ILZ027-028-036-040-047-049-050-091200- CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT-STARK- 309 PM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS OUT OF THE WEST AT 20 TO 30 MPH...WITH OCCASIONAL GUSTS TO 40 MPH ARE EXPECTED TO DIMINISH RAPIDLY BY EARLY THIS EVENING. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES ON NORTH SOUTH ROADWAYS SHOULD BE ALERT FOR THE STRONG CROSSWINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ029>031-037-041-042-048-051-091200- LOGAN-MARSHALL-MASON-MENARD-PEORIA-SANGAMON-TAZEWELL-WOODFORD- 309 PM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST WINDS ARE EXPECTED TO BE SUSTAINED AROUND 35 MPH...WITH GUSTS TO 50 MPH AT TIMES THROUGH LATE THIS AFTERNOON BEFORE QUICKLY DIMINISHING THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES ON NORTH SOUTH ROADWAYS SHOULD BE ALERT FOR THE STRONG CROSSWINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-066>068-071>073-091200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 309 PM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST WINDS ARE EXPECTED TO BE SUSTAINED AROUND 35 MPH...WITH GUSTS TO 50 MPH AT TIMES INTO EARLY THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES ON NORTH SOUTH ROADWAYS SHOULD BE ALERT FOR THE STRONG CROSSWINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. SEVERE THUNDERSTORMS ARE AGAIN EXPECTED DURING THE AFTERNOON AND EVENING AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SMITH
In the hours before
Local storm report, Mar 8, 9:17 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 5 ENE LAWRENCEVILLE 38.75N 87.60W
03/08/2009 M91 MPH LAWRENCE IL ASOS
DELAYED REPORT...91 MPH WIND GUST MEASURED AT
LAWRENCEVILLE AIRPORT AT 142 PM.
&&
25Nearby
Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.